Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 48, NWS Boston/Norton, MA

July 7, 2014Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2014, 5:40 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2014, 5:40 PM EDT (21:40 UTC)
Expired
Jul 7, 2014, 6:16 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WUUS51 KBOX 072140
SVRBOX
MAC017-027-072230-
/O.NEW.KBOX.SV.W.0048.140707T2140Z-140707T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
540 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  CENTRAL MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...

* UNTIL 630 PM EDT

* AT 540 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER LANCASTER...OR NEAR
  LEOMINSTER...AND WAS MOVING EAST AT 40 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  LEOMINSTER...FITCHBURG...CHELMSFORD...WESTFORD...ACTON...HUDSON...
  CONCORD...SUDBURY...CLINTON...GROTON...MAYNARD...LUNENBURG...
  LITTLETON...LANCASTER...STERLING...AYER...SHIRLEY...STOW...HARVARD
  AND BOXBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4244 7184 4260 7176 4260 7139 4237 7142
TIME...MOT...LOC 2140Z 267DEG 40KT 4250 7172 
$$

FRANK
4 follow-up statements
672 
WWUS51 KBOX 072151
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT MON JUL 7 2014

MAC017-027-072230-
/O.CON.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/
WORCESTER MA-MIDDLESEX MA-
551 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN WORCESTER AND CENTRAL MIDDLESEX COUNTIES...

AT 551 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER HARVARD...OR 8 MILES EAST OF LEOMINSTER...MOVING EAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...CHELMSFORD...WESTFORD...ACTON...HUDSON...CONCORD...
SUDBURY...CLINTON...GROTON...MAYNARD...LUNENBURG...LITTLETON...
LANCASTER...STERLING...AYER...SHIRLEY...STOW...HARVARD...BOXBOROUGH
AND BOLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4243 7177 4260 7172 4260 7139 4237 7142
TIME...MOT...LOC 2151Z 268DEG 34KT 4250 7161 

$$

FRANK
729 
WWUS51 KBOX 072156
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
556 PM EDT MON JUL 7 2014

MAC017-027-072230-
/O.CON.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/
WORCESTER MA-MIDDLESEX MA-
556 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL WORCESTER AND CENTRAL MIDDLESEX COUNTIES...

AT 556 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER HARVARD...OR 8 MILES NORTH OF MARLBOROUGH...MOVING EAST
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
CHELMSFORD...WESTFORD...ACTON...HUDSON...CONCORD...SUDBURY...
CLINTON...GROTON...MAYNARD...LITTLETON...LANCASTER...AYER...STOW...
HARVARD...BOXBOROUGH...BOLTON AND BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4241 7167 4259 7160 4260 7139 4237 7142
TIME...MOT...LOC 2156Z 275DEG 34KT 4247 7157 

$$

FRANK
650 
WWUS51 KBOX 072206
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT MON JUL 7 2014

MAC027-072215-
/O.CAN.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/
WORCESTER MA-
606 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WORCESTER COUNTY
IS CANCELED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4241 7155 4256 7151 4260 7139 4237 7142
TIME...MOT...LOC 2205Z 267DEG 40KT 4248 7143 

$$

MAC017-072230-
/O.CON.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/
MIDDLESEX MA-
606 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL MIDDLESEX COUNTY...

AT 605 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER ACTON...OR 8 MILES SOUTH OF CHELMSFORD...MOVING EAST AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
CHELMSFORD...WESTFORD...ACTON...HUDSON...CONCORD...SUDBURY...
MAYNARD...LITTLETON...STOW AND BOXBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4241 7155 4256 7151 4260 7139 4237 7142
TIME...MOT...LOC 2205Z 267DEG 40KT 4248 7143 

$$

FRANK
251 
WWUS51 KBOX 072216
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT MON JUL 7 2014

MAC017-072225-
/O.CAN.KBOX.SV.W.0048.000000T0000Z-140707T2230Z/
MIDDLESEX MA-
616 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX COUNTY IS
CANCELED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4241 7155 4256 7151 4260 7139 4237 7142
TIME...MOT...LOC 2212Z 267DEG 40KT 4249 7127 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:45 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 7, 4:45 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT MON JUL 7 2014

.SYNOPSIS...
VERY WARM/HOT AND HUMID WEATHER WILL PERSIST THROUGH MID WEEK.
WHILE MUCH OF THE TIME WILL BE DRY...A FEW STRONG HIT AND MISS
THUNDERSTORMS WILL BE POSSIBLE AT TIMES ESPECIALLY ACROSS THE
INTERIOR. A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE DURING THURSDAY IF THE COLD FRONT MOVES SLOWER. DRY
WEATHER WITH LOWER HUMIDITY WILL ARRIVE BY THE END OF THE WEEK
INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
***SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING ACROSS
  PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND***

SHORTWAVE COMBINING WITH MODEST INSTABILITY ALONG WITH 30 TO 40
KNOTS OF SHEAR HAS ALLOWED SCATTERED STRONG TO SEVERE THUNDERSTORMS
TO WORK INTO SOUTHWEST NH/NORTHWEST LATE THIS AFTERNOON.  GIVEN
CAPES ON THE ORDER OF 1000 TO 1500 J/KG INTO THIS EVENING...FEEL THE
THREAT FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY EXPAND TO
AFFECT PORTIONS OF NORTHERN CT...WESTERN/NORTH CENTRAL MA AND INTO
SOUTHERN NH INTO THE EVENING HOURS.  THE PRIMARY THREAT WILL BE
STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS ALONG WITH TORRENTIAL
RAINFALL.  HAIL WILL BE A SECONDARY CONCERN IF ANY DISCRETE CORES
CAN DEVELOP.

THERE IS UNCERTAINTY IF THIS ACTIVITY WILL HOLD TOGETHER AS IT TRIES
TO ENTER EASTERN MA/RHODE ISLAND.  WE SHOULD SEE A WEAKENING
TREND...BUT STILL AT LEAST SOME CONVECTIVE POTENTIAL GIVEN 30+ KNOTS
OF SHEAR ALONG WITH SOME INSTABILITY.  WILL HAVE TO MONITOR THIS
CLOSELY THIS EVENING.

SHOULD SEE THE ACTIVITY WIND DOWN NEAR OR SHORTLY AFTER MIDNIGHT AS
THE SHORTWAVE DEPARTS.  OTHERWISE...CAN/T RULE OUT A SPOT SHOWER OR
THUNDERSTORM GIVEN LOW LEVEL JET AND LEFT OVER INSTABILITY...BUT THE
VAST MAJORITY OF THE NIGHT SHOULD BE DRY.  LOW TEMPS WILL ONLY FALL
BACK TO THE LOWER 70S IN MOST LOCALES...WITH PERHAPS A FEW UPPER 60S
IN NORTHWEST MA/SOUTHWEST NH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY AND TUESDAY NIGHT...

ANOTHER VERY WARM/HOT AND HUMID DAY ACROSS THE REGION.  HIGHS SHOULD
TOP OUT AROUND 90 TO THE LOWER 90S IN MANY LOCATIONS...ALTHOUGH A
FEW DEGREES COOLER ON THE SOUTH COAST/CAPE ISLANDS WITH SOUTHWEST
WINDS.  IT WILL ONCE AGAIN BE BREEZY IN THE AFTERNOON WITH SOUTHWEST
WIND GUSTS OF 20 TO 30 MPH.

WHILE MUCH OF THE DAY WILL BE DRY...THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE DURING THE AFTERNOON.  EXPECT 1000 TO 2000 J/KG
OF CAPE TO DEVELOP ALONG WITH 30 TO 40 KNOTS OF SHEAR.  THE MAIN
UNCERTAINTY IS THAT WE DON/T HAVE AS STRONG A SHORTWAVE APPROACHING
AS THE ONE THIS AFTERNOON/EVENING.  HOWEVER...GIVEN VERY GOOD
INSTABILITY/SHEAR WE PROBABLY WILL SEE ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOP DURING THE LATE AFTERNOON/EVENING HOURS.
WHILE AREAL COVERAGE REMAINS UNCERTAIN AND COULD BE LIMITED...ANY
STORM OR STORM/S THAT ARE ABLE TO DEVELOP IN THIS ENVIRONMENT COULD
BECOME STRONG TO SEVERE.  THE MAIN THREAT WOULD BE STRONG TO
DAMAGING STRAIGHT LINE WIND GUSTS...BUT LARGE HAIL CAN/T BE RULED
OUT WITH ANY DISCRETE CELLS.  HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THIS ACTIVITY.

BEST SHOT FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE NORTHWEST
OF A BOSTON TO PROVIDENCE LINE...ALTHOUGH CAN/T REALLY RULE ONE OUT
ANYWHERE.  SHOULD SEE ACTIVITY WIND DOWN AFTER MIDNIGHT...BUT CAN/T
RULE OUT A FEW SPOT SHOWERS/THUNDERSTORMS RIGHT THROUGH DAYBREAK
WEDNESDAY GIVEN GOOD JET DYNAMICS/INSTABILITY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...

* VERY WARM/HOT AND HUMID ON WED
* A FEW THUNDERSTORMS POSSIBLE WED INTO THU
* DRIER AND LESS HUMID AIR RETURNS BY THE END OF THE WEEK

OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODEL SUITE ARE IN GOOD AGREEMENT IN CONTINUING TO
DIG A LONG WAVE UPPER TROUGH/CUTOFF LOW FROM HUDSON BAY THROUGH
THE GREAT LAKES TO THE OHIO VALLEY WHILE RIDGING BUILDS ACROSS
WESTERN CANADA INTO THE NORTHERN ROCKIES INTO THURSDAY. WITH THE
TROUGH AXIS CUTTING THROUGH THE LAKES...WILL SEE SLOW PROGRESSION
OF COLD FRONT TRYING TO SLICE THROUGH THE REGION. ONCE THIS TROUGH
LIFTS NE LATER THU/THU NIGHT...CONDITIONS LOOK TO IMPROVE WITH
DRIER AIR MOVING IN. TIMING OF NEXT SYSTEM WORKING ACROSS THE
NORTHERN TIER STATES IS IN QUESTION WITH LACK OF MODEL
CONTINUITY...THOUGH LOOKS LIKE ANOTHER H5 CUTOFF LOW DIGS OUT OF
NORTHERN CANADA ACROSS HUDSON BAY INTO EARLY NEXT WEEK...SO
ANOTHER TROUGH MAY START TO DIG SERD. MODELS ARE DIVIDED ON HOW
FAR THIS WILL DIG S AND HOW SURFACE SYSTEMS RIDING ALONG IN THIS
FLOW WILL MOVE...SO LOWER CONFIDENCE IN FORECAST BEYOND SATURDAY.

WITH THE GOOD AGREEMENT WITH THE MODELS EARLY IN THIS
CYCLE...USED A BLEND OF AVAILABLE GUIDANCE THEN LEANED TOWARD THE
ENSEMBLES BEYOND FRIDAY WITH THE TIMING ISSUES NOTED.

DETAILS...

WEDNESDAY/WEDNESDAY NIGHT...
WITH THE COLD FRONT RUNNING NEARLY PARALLEL TO THE UPPER LEVEL
TROUGH...WILL BE SLOW TO EXIT THE REGION. STILL QUITE A BIT OF
INSTABILITY ACROSS THE REGION WITH CAPES IN THE 500-1000 J/KG
RANGE AND LIFTED INDICES BELOW ZERO. SO...KEPT CHANCE OF
SHOWERS/TSTMS GOING IN THE FORECAST. ALSO...PWATS ARE 1.8 TO 1.9
INCHES...SO WILL SEE HEAVY RAINERS WITH ANY TSTMS. KEPT HEAVY
RAINFALL WORDING GOING IN THE FORECAST INTO EARLY WED NIGHT. WILL
ALSO NEED TO MONITOR WIND SHEAR ON ORDER OF AROUND 40 KT WHICH
COULD HELP VENT ANY CONVECTION ALONG WITH THE CAPES AND LI/S.
EXPECTING WARM AND HUMID CONDITIONS WITH HIGHS IN THE
80S...HIGHEST ACROSS E MA/RI/N CT.

FOR NOW...LOOKS LIKE THE FRONT WILL CLEAR THE COAST OVERNIGHT WED
BUT MAY HUG THE COAST INTO THU MORNING. BRINGING BACK EDGE OF
PRECIP SLOWLY SEWD AND HAVE KEPT MENTION OF THUNDER IN GENERALLY
ACROSS AREAS S OF THE MASS PIKE.

THURSDAY...
HAVE KEPT SLIGHT CHANCE MENTION OF SHOWERS/TSTMS...MAINLY ACROSS
E MA/RI/NE CT THU MORNING...THEN SHOULD SHIFT OFFSHORE DURING THE
AFTERNOON. THIS WILL BE DEPENDENT UPON TIMING OF THE UPPER TROUGH
TO THE N AND W. MODELS DO SHOW PRETTY GOOD AGREEMENT THOUGH. WILL
STILL NEED TO MONITOR THE TIMING AND WHETHER MORE INSTABILITY THAN
CURRENTLY INDICATED WILL HANG BACK. DEWPTS IN THE LOWER-MID 60S DO
HANG BACK ACROSS THE AREA...SO MAY HAVE SOME PROBLEMS EARLY.

FRIDAY AND SATURDAY...
HIGH PRES WILL PUSH E FROM THE GREAT LAKES...BRINGING COOLER AND
DRIER CONDITIONS. SEA BREEZES WILL BE LIKELY BOTH DAYS WITH THE
LIGHT WIND FLOW IN PLACE THANKS TO THE HIGH. DAYTIME HIGHS WILL BE
IN THE LOWER 80S...CLOSE TO SEASONAL NORMALS. CLOUDS LOOK TO
INCREASE FROM THE W SATURDAY NIGHT.

SUNDAY AND MONDAY...
AS LONG WAVE TROUGHING LOOKS TO RETURN TO THE W OF THE REGION...
MAY SEE ANOTHER FRONT BEGIN TO APPROACH. HOWEVER...DUE TO TIMING
ISSUES...NOT A LOT OF CONFIDENCE BUT DOES LOOK LIKE ANOTHER ROUND
OF SCT SHOWERS/TSTMS RETURN.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...

THIS AFTERNOON AND TONIGHT...MODERATE CONFIDENCE.  SCT
SHOWERS/THUNDERSTORMS ARE EXPECTED TO MOVE INTO INTERIOR SOUTHERN
NEW ENGLAND ROUGHLY BETWEEN 4 PM AND MIDNIGHT.  A FEW OF THE
STORMS MAY RESULT IN STRONG WIND GUSTS AND BRIEF TORRENTIAL RAIN.
THE ACTIVITY WILL BE HIT AND MISS...BUT WILL RESULT IN LOCALIZED
MVFR-IFR CONDITIONS.  ACTIVITY SHOULD WEAKEN AS IT MOVES INTO
EASTERN MA/RI...BUT A FEW THUNDERSTORMS CAN/T BE RULED OUT AFTER 8
OR 9 PM THROUGH ABOUT MIDNIGHT.  SOUTHWEST WIND GUSTS OF 25 TO 30
KNOTS SHOULD DIMINISH SOME AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING.

OTHERWISE...VFR CONDITIONS DOMINATE THROUGH TONIGHT OTHER
THAN SOME LOCALIZED PATCHY GROUND FOG LATE.  LOW PROBABILITY THAT
LOW CLOUDS/FOG DEVELOP ACROSS SOUTHEAST NEW ENGLAND BUT DIDN/T HAVE
ENOUGH CONFIDENCE TO INSERT INTO THE TAF.  LATER SHIFTS WILL HAVE TO
MONITOR.

TUESDAY AND TUESDAY NIGHT...MODERATE CONFIDENCE.  VFR CONDITIONS
WILL DOMINATE...BUT PERHAPS A BETTER CHANCE OF LOW CLOUDS AND FOG
DEVELOPING ALONG THE SOUTHEAST NEW ENGLAND COAST TUE NIGHT.  IN
ADDITION...A FEW AFTERNOON AND EVENING STRONG THUNDERSTORMS ARE
POSSIBLE WITH THE BEST SHOT NORTHWEST OF A BOS TO PVD LINE.

KBOS TAF...MODERATE CONFIDENCE IN TAF.  LOW PROBABILITY FOR A
THUNDERSTORM IN THE VICINITY BETWEEN 00Z AND 04Z.

KBDL TAF...MODERATE CONFIDENCE IN TAF.  LOW TO MODERATE PROBABILITY
FOR A FEW STRONG THUNDERSTORMS IN THE VICINITY BETWEEN 21Z AND 03Z.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...MODERATE CONFIDENCE. MAINLY VFR AWAY FROM THE COAST.
AREAS OF IFR CIGS/VSBYS ACROSS COASTAL AREAS IN LOW CLOUDS/FOG
WHICH SHOULD IMPROVE BY AROUND MID MORNING...BUT WILL REDEVELOP
AFTER MIDNIGHT WED NIGHT. WILL SEE LOCAL BRIEF MVFR-IFR CIGS/VSBYS
IN SCT SHOWERS/TSTMS.

THURSDAY...MODERATE CONFIDENCE. SHOULD BE MAINLY VFR. WIDELY SCT
SHOWERS LINGER WITH LOCAL MVFR VSBYS. ISOLD THUNDER POSSIBLE ALONG
S COAST.

FRIDAY...HIGH CONFIDENCE. VFR CONDITIONS.

SATURDAY...MODERATE CONFIDENCE. VFR INTO EARLY SATURDAY NIGHT.
MAY SEE MVFR CIGS/VSBYS AFTER MIDNIGHT IN SCT SHOWERS/ISOLD TSTMS
ACROSS WESTERN AREAS AS ANOTHER SYSTEM APPROACHES. LOWER
CONFIDENCE DUE TO TIMING ISSUES.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.

PERSISTENT SOUTHWEST FLOW WILL CONTINUE RIGHT THROUGH TUESDAY NIGHT
AHEAD OF A SLOW MOVING COLD FRONT.  NEAR SHORE GUSTS OF 25 TO 30
KNOTS WILL DIMINISH AFTER SUNSET...SO WILL BE ABLE TO LET SOME OF
THE NEAR SHORE HEADLINES EXPIRE.  WINDS MAY BE A TOUCH LESS GUSTY ON
TUESDAY...BUT STILL THE RISK FOR 25 KNOT WIND GUSTS SO MORE NEAR
SHORE SCA HEADLINES MAY BE NEEDED.  AS FOR THE OUTER-WATERS...WILL
CONTINUE TO NEED SCA HEADLINES WITH LONG SOUTHWEST FETCH RESULTING
IN 4 TO 7 FOOT SEAS.

OTHERWISE...MAY SEE AREAS OF FOG DEVELOP MAINLY TUE NIGHT WHICH
COULD BE LOCALLY DENSE ACROSS THE SOUTHERN WATERS. IN ADDITION...LOW
TO MODERATE PROBABILITY FOR A FEW STRONG THUNDERSTORMS TO MOVE
ACROSS THE NEAR SHORE WATERS THIS EVENING AND AGAIN LATE TUE.

OUTLOOK...WEDNESDAY THROUGH SATURDAY.

WEDNESDAY...MODERATE CONFIDENCE. S-SW WINDS CONTINUE AT 10-15 KT.
A FEW GUSTS TO 20 KT POSSIBLE THROUGH THE DAYLIGHT HOURS. S SWELLS
WILL CONTINUE AT 5-7 FT ON THE OUTER WATERS. REDUCED VSBYS IN FOG
WILL CONTINUE. SCT SHOWERS/TSTMS WITH HEAVY RAINFALL THROUGH WED
EVENING.

THURSDAY...MODERATE CONFIDENCE. S-SW WINDS BELOW 15 KT DURING THE
DAY WILL SLOWLY SHIFT TO W-NW THURSDAY NIGHT. MAY SEE 5 FOOT SEAS
ACROSS THE SOUTHERN OUTER WATERS EARLY...THEN SHOULD SUBSIDE.

FRIDAY-SATURDAY...HIGH CONFIDENCE.
WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
     236-251.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
     254>256.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ250.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
Hazardous weather outlook, Jul 7, 4:36 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT MON JUL 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-082045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
436 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING
ACROSS INTERIOR SOUTHERN NEW ENGLAND. STRONG TO DAMAGING STRAIGHT
LINE WIND GUSTS ARE THE PRIMARY CONCERN...BUT CAN NOT RULE OUT AN
ISOLATED REPORT OR TWO OF LARGE HAIL. HEAVY RAIN AND A VERY
LOCALIZED FLOOD THREAT IS ALSO POSSIBLE.

THERE ALSO IS A LOW PROBABILITY THAT A FEW STRONG THUNDERSTORMS
WITH GUSTY WINDS SURVIVE INTO EASTERN MASSACHUSETTS AND RHODE
ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY
AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING.
AREAL COVERAGE OF THE ACTIVITY BOTH DAYS REMAINS UNCERTAIN...BUT
THE PRIMARY THREAT WITH ANY STORM WILL BE STRONG TO DAMAGING
STRAIGHT LINE WIND GUSTS WHILE HAIL WILL BE A SECONDARY CONCERN.
HEAVY RAIN AND VERY LOCALIZED FLOODING IS ALSO A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-082045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
436 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE
WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON THE WATERS LATE TUESDAY
AFTERNOON AND EVENING...THEN AGAIN WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 7, 1:59 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT MON JUL 7 2014

MAZ002>004-008>011-026-NHZ011-012-015-072200-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
159 PM EDT MON JUL 7 2014

...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
SOUTHERN NH AND WESTERN/NORTH CENTRAL MA LATE THIS AFTERNOON AND
THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NEW YORK
STATE AND PENNSYLVANIA AS OF MID AFTERNOON. THIS ACTIVITY IS
EXPECTED TO MOVE EAST INTO WESTERN/NORTH CENTRAL MA AND SOUTHWEST
NH THROUGH THE EVENING HOURS.

THE MAIN TIME FRAME FOR A FEW STRONG TO SEVERE THUNDERSTORMS IS
BETWEEN 4 PM AND 10 PM. THE PRIMARY RISK IS FOR ISOLATED STRONG TO
DAMAGING STRAIGHT LINE WIND GUSTS WITH A SECONDARY CONCERN FOR
HAIL WITH THE STRONGEST STORMS. IN ADDITION...THE STORMS MAY ALSO
PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

THOSE WITH OUTDOOR PLANS LATE THIS AFTERNOON AND EVENING SHOULD
BE PREPARED TO SEEK INDOOR SHELTER QUICKLY IF THREATENING WEATHER
APPROACHES.

FRANK
Special weather statement, Jul 7, 2:25 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT MON JUL 7 2014

MAZ002-003-071930-
WESTERN FRANKLIN-EASTERN FRANKLIN-
225 PM EDT MON JUL 7 2014

...STRONG THUNDERSTORMS IN NORTHWEST MASSACHUSETTS...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WILLIAMSTOWN...OR NEAR NORTH ADAMS...MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT CROSSES
FRANKLIN COUNTY BETWEEN 245 PM AND 330 PM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONROE...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...
ASHFIELD...COLRAIN...GILL...CHARLEMONT...LEYDEN...HEATH...ROWE AND
HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4273 7261 4272 7244 4250 7252 4260 7296
      4266 7295 4266 7298 4268 7298 4269 7297
      4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1823Z 282DEG 30KT 4271 7318

JWD
Local storm report, Jul 7, 3:28 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     MONROE                  42.72N  72.95W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD

&&

WS
Local storm report, Jul 7, 4:18 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     MONROE                  42.72N  72.95W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD

0342 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREES AND 3 POWER LINE POLES DOWN ON DEPOT AND
            SOUTH STREETS

0345 PM     TSTM WND DMG     WARWICK                 42.68N  72.33W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON WENDELL ROAD

0408 PM     TSTM WND DMG     WARWICK                 42.68N  72.33W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN NEAR RTE 28

&&

WS
Local storm report, Jul 7, 4:31 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     MONROE                  42.72N  72.95W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD

0325 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            MANY TREES AND WIRES DOWN ON WEST NORTHFIELD RD. TIME
            ESTIMATED PER RADAR.

0342 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREES AND 3 POWER LINE POLES DOWN ON DEPOT AND
            SOUTH STREETS

0345 PM     TSTM WND DMG     WARWICK                 42.68N  72.33W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON WENDELL ROAD

0408 PM     TSTM WND DMG     WARWICK                 42.68N  72.33W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN NEAR RTE 28

0420 PM     TSTM WND DMG     ASHBURNHAM              42.63N  71.90W
07/07/2014                   WORCESTER          MA   AMATEUR RADIO

            LARGE BRANCHES DOWN NEAR POST OFFICE

0420 PM     HAIL             ASHBURNHAM              42.63N  71.90W
07/07/2014  M0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

            DIME SIZE HAIL

0420 PM     TSTM WND DMG     ASHBURNHAM              42.63N  71.90W
07/07/2014                   WORCESTER          MA   TRAINED SPOTTER

            LARGE TREES DOWN ON CENTRAL STREET

0421 PM     TSTM WND DMG     GARDNER                 42.58N  71.99W
07/07/2014                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON CAMP COLLIER ROAD

&&

WS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:25 PM EDTSpecial Weather StatementBOXFranklin65 min
Jul 7, 2:41 PM EDTSevere Thunderstorm WarningBOXFranklin49 min
Jul 7, 3:21 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester28 min
Jul 7, 3:46 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester44 min
Jul 7, 4:21 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester39 min
Jul 7, 4:24 PM EDTFlash Flood WarningBOXMiddlesex, Worcester111 min
Jul 7, 4:41 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester37 min
Jul 7, 4:48 PM EDTTornado WarningBOXMiddlesex, Worcester42 min
Jul 7, 5:12 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jul 7, 5:29 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk46 min
Jul 7, 5:32 PM EDTSpecial Marine WarningBOX58 min
Jul 7, 5:51 PM EDTTornado WarningBOXMiddlesex, Suffolk24 min
Jul 7, 6:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex34 min
Jul 7, 6:33 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk27 min
Jul 7, 6:36 PM EDTSpecial Marine WarningBOX24 min
Jul 7, 6:52 PM EDTSpecial Weather StatementBOXFranklin, Hampshire, Worcester83 min
Jul 7, 7:16 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire44 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.